Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
187 Doctors are Online

Taking lexapro for dysthymic disorder. Have IBS. X-ray showed constipation in bowels. Concerned

User rating for this question
Very Good
Answered by

Practicing since : 2009
Answered : 632 Questions
I require information about overcoming depression + IBS, with regards to some new information found through an abdominal x-ray. There appears to be some constipation in the bowels according to the x-ray. Can the feeling of incomplete evacuation that is associated with IBS be the cause of this constipation? Therefore, could it be that IBS is not an accurate diagnosis? I am currently on 20mg Lexapro. The bowel related problems started prior to starting on the Lexapro. My other query is, is it normal for it to take a long time to recover from a condition such as Dysthymic disorder? I have actually become worse since I was diagnosed with Dysthymia. I have been inactive in my work situation since July 2012. I am worried that this long a period of inactivity will have detrimental effects on my career. Is this a valid concern?
Posted Tue, 26 Feb 2013 in IBS(Irritable Bowel Syndrome)
Answered by Dr. Sundar Gnanavel 38 minutes later
Thanks for your query. Irritable bowel syndrome is a psychosomatic disorder with abdominal symptoms as manifestation s. It causes erratic bowel habits that may really lead to constipation as you mentioned. Lexapro or esitalopram is an ideal drug for the condition. Dysthymia is mild grade depression which is chronic and difficult to treat. I would suggest you request your psychiatrist to consider psychotherapy as an option in your case since it has proven efficacy in dysthymia. I agree with you that dysthymia really affects ones work efficacy.
Above answer was peer-reviewed by
Follow-up: Taking lexapro for dysthymic disorder. Have IBS. X-ray showed constipation in bowels. Concerned 26 minutes later
Thank you for your help. I have so far been treated with CBT, but will be looking at some psychotherapy. Kind Regards.
Answered by Dr. Sundar Gnanavel 1 hour later
Wish you speedy recovery.
Dr Sundar

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Lab Tests

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor